Arkansas, 2008Flooding in Arkansas, June 1 to 30, 2008
June 1 to 30, 2008 · NWS LZK · 2 events in 2 counties and zones
As upstream reservoirs were lowered by the Corps of Engineers, the lower White River at Augusta remained above flood stage through the month of June. Flooding occurred in both White and Woodruff Counties, with the primary impact to the agricultural community.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As upstream reservoirs were lowered by the Corps of Engineers, the lower White River at Augusta remained above flood stage through the month of June. Flooding occurred in both White and Woodruff Counties, with the primary impact to the agricultural community.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 31, 8:58 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, May 31, 8:58 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
958 PM CDT SAT MAY 31 2008
.UPDATE...
THE FA RMNS FREE OF CONVECTION ATTM...BUT EXPECT THAT TO CHG LATER
TNGT ACRS NRN AR. STORMS ACRS SERN KS COULD EVENTUALLY EVOLVE INTO
AN MCS LATER TNGT AND EVENTUALLY AFFECT PORTIONS OF NRN AR.
ACTIVITY DVLPG ALONG AND N OF A LEFTOVER SFC BNDRY THAT WAS
STALLED NR THE AR/MO BRDR. HAVE UPDATED POPS TO ACCOUNT FOR THIS
TREND. ALSO UPDATED HRLY TEMPS TO ACCOUNT FOR CURRENT CONDS. REST
OF FCST IN GOOD SHAPE. ALL UPDATES HAVE BEEN SENT. /44/
&&
.PREV DISCUSSION... /ISSUED 611 PM CDT SAT MAY 31 2008/
AVIATION...
FOR THE MOST PART...VFR CONDITIONS EXPECTED THROUGH THE PERIOD.
ISOLATED SHOWERS/STORMS POSSIBLE ACROSS THE NORTH DUE TO
FRONTAL BOUNDARY APPROACHING FROM MISSOURI AND UPPER LEVEL SYSTEMS
INTERACTING WITH IT. RIDGING TO THE SOUTHWEST WILL ACT TO KEEP
PRECIP CHANCES LOW OVER THE CENTRAL AND SOUTH. WINDS WILL DIMINISH
TONIGHT...BECOMING SOUTHWESTERLY AT 5 TO 10 KNOTS AFTER SUNRISE ON
SUNDAY.
PREV DISCUSSION... /ISSUED 158 PM CDT SAT MAY 31 2008/
DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE AMOUNT OF CONVECTION ACROSS
THE AREA WITH THE BOUNDARY AND ANY UPPER LEVEL ENERGY...THROUGH
MONDAY. THEN MAINLY CHANCES IN THE AFTERNOON TO EARLY EVENING
THROUGH MIDWEEK.
EARLIER MCS WEAKENED TO AREA OF RAIN OVER NORTHERN AR...DUE TO
LOSS OF DYNAMICS. MAY RE FIRE THIS AFTERNOON TO EVENING WITH
INCREASING INSTABILITY AND IN PLACE MOISTURE. BLOW OFF CIRRUS
SHIELD SPREADING OVER NORTH AND MUCH OF CENTRAL AR WITH FILTERED
SUNSHINE. NEXT COMPLEX OVER EASTERN OK AT THIS TIME...AND MOVING
EAST TO SOUTHEAST. MAY HOLD TOGETHER A BIT MORE INTO AR WITH
AFTERNOON HEATING TO ADD TO INSTABILITY. STORMS HAVE SHOWN A HAIL
AND LESS A WIND THREAT. MOIST AND UNSTABLE ATMOSPHERE OVER THE AREA
STARTED WITH PRECIP WATER VALUES ABOVE ONE INCH (1.18 AT KSGF
WHILE 1.37 AT KLZK)...UNSTABLE (LI -9 AND CAPE 3600 AT KSGF...
WHILE LI -6 AND CAPE 3000 AT KLZK). LOW LEVEL JET HAS WEAKENED
CONSIDERABLY THROUGH TODAY.
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
HAVE ADJUSTED SHORT TERM POPS...WEATHER AND QPF FOR CONVECTION
POTENTIAL OVER OK TO KS...AND MOVING EAST TO SOUTHEAST. SOME
UNCERTAINTY IF IT WILL STAY TOGETHER AND HOW MUCH. MODELS DO
SPREAD ENERGY FROM KS/OK...TO THE EAST OVER MO AND AR (ESPECIALLY
NORTHERN AREAS)...INTO THE EVENING HOURS...SHEERING IT OUT OVER AR
INTO THE OVERNIGHT. HAVE HIGHER CHANCE POPS THIS EVENING...THEN
MORE FOCUSED POPS NORTH...WHILE SLIGHT CENTRAL AND SOUTH.
MODELS ARE SHOWING THE BOUNDARY OVER AR TO SAG A BIT MORE SOUTH
OVERNIGHT...BUT AM INCREASINGLY CONCERNED THAT IT WILL STAY OVER
SOUTHERN MO WITH NW TO W UPPER FLOW...AND WITH THE WARM AND MOIST
IN PLACE AIRMASS OVER AR...JUST NOT SEEING THE PUSH AT THIS TIME
FROM THE NE. IF THIS IS THE CASE...MORE CONVECTION MAY BE CLOSER TO
BOUNDARY...IN THE NORTH...THEN CENTRAL AND SOUTH. OTHERWISE TEMPS
REMAIN WARM WITH 60S TO SOME ISOLATED 70S OVERNIGHT.
SUNDAY REMAINS UNSETTLED NO MATTER WHERE THE BOUNDARY STALLS. SOME
UPPER LEVEL ENERGY DOES MOVE ACROSS THE AREA...ESPECIALLY SUNDAY
AFTERNOON TO EVENING...BUT QUITE A BIT OF MODEL DIFFERENCES WITH
INTENSITY AND TIMING. SLIGHT CHANCE TO CHANCE POP OVER THE
STATE...WITH THE CONTINUED FOCUS OVER THE NORTH. SPC SLIGHT RISK
POSSIBLE WITH AN ISOLATED STRONG TO SEVERE STORM. ON MONDAY...THE
BOUNDARY IS EXPECTED TO LIFT NORTH...AS THE SURFACE LOW IN THE
PLAINS LIFTS NORTH. HAVE POP GRADUALLY LIFTING NORTH THROUGH THE
DAY. MONDAY NIGHT TO TUESDAY AT THIS TIME APPEAR TO BE DRY...WARM
AND MUGGY. TEMPS THROUGH THE PERIOD WILL AT OR A BIT ABOVE NORMAL
VALUES.
LONG TERM...THURSDAY THROUGH SATURDAY
FRONT WILL HAVE MOVED WELL TO THE NORTH OF THE REGION BY THURSDAY
MORNING. DRY AND PARTLY CLOUDY CONDITIONS ARE EXPECTED FOR
THURSDAY AND THURSDAY NIGHT. A NEW SYSTEM WILL DEVELOP AND MOVE
TOWARDS THE STATE FRIDAY MORNING...DRAGGING A COLD FRONT TOWARD
THE REGION FRIDAY INTO SATURDAY. THIS WILL BRING A CHANCE OF
PRECIPITATION TO MOST OF THE STATE FOR FRIDAY AND SATURDAY. ABOVE
NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE LONG
TERM.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 66 84 66 88 / 20 30 30 30
CAMDEN AR 71 92 70 91 / 0 20 10 10
HARRISON AR 64 83 65 87 / 50 40 20 20
HOT SPRINGS AR 70 89 69 91 / 10 20 20 20
LITTLE ROCK AR 69 87 69 90 / 10 30 20 20
MONTICELLO AR 71 90 70 91 / 10 20 20 20
MOUNT IDA AR 69 89 69 91 / 10 20 20 10
MOUNTAIN HOME AR 64 82 65 87 / 50 40 20 20
NEWPORT AR 68 84 67 88 / 20 30 30 30
PINE BLUFF AR 71 89 69 91 / 10 20 20 20
RUSSELLVILLE AR 67 86 67 89 / 10 30 20 20
SEARCY AR 68 86 68 89 / 20 30 30 20
STUTTGART AR 70 87 69 91 / 10 30 30 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...99
Hazardous weather outlook, May 31, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT MAY 31 2008
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT MAY 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE WILL BEGIN BUILDING OVER THE SOUTHERN ROCKIES AND
SOUTHERN PLAINS TODAY. THIS WILL CREATE A NORTHWEST WIND FLOW ALOFT
OVER ARKANSAS...WITH A COLD FRONT RIDING THE FLOW INTO THE STATE.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR
THE FRONT.
ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED IN ABOUT THE NORTHERN
HALF OF ARKANSAS TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS IN THESE AREAS. THE MAIN CONCERNS WITH THESE STORMS
WILL BE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE FRONT WILL REMAIN IN OR NEAR THE REGION THROUGH AT LEAST MONDAY.
THERE WILL BE CONTINUED CHANCES FOR PRECIPITATION...ESPECIALLY IN
NORTHERN AND EASTERN ARKANSAS. SOME STORMS MAY BE SEVERE.
FOR THE REMAINDER OF NEXT WEEK...THE HIGH WILL SHIFT OVER THE SOUTH
CENTRAL AND SOUTHEAST UNITED STATES...WITH MOSTLY DRY WEATHER AND
ABOVE NORMAL TEMPERATURES.
THE HIGH WILL CAUSE STORM SYSTEMS TO TRACK TO THE NORTH OF ARKANSAS.
THESE SYSTEMS WILL DRAG COLD FRONTS TOWARD THE REGION...AND A COUPLE
OF THESE FRONTS MAY PUSH BRIEFLY INTO THE STATE. GIVEN THIS...THERE
WILL BE SLIGHT CHANCES FOR THUNDERSTORMS MAINLY NORTH OF LITTLE ROCK
WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
46
Flood, Woodruff
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Woodruff County, 6.95 mi NW of Pleasant Grove to 5.22 mi WNW of Fitzhugh
- Cause
- Planned Dam Release
- Reported by
- Official NWS Observations
- Coordinates
- 35.462, -91.342
Flood control releases from Bull Shoals and Norfork Dams in the upper White River basin caused minor flooding along the lower White River in the Augusta reach of the river. The river remained above flood stage throughout the month of June. Primary impact was to the row crop agricultural community with portions of the Taylor Bay bottoms flooded or isolated by high water. Dollar damages were reported in May totals.
Flood, White
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- White County, 4.67 mi ENE of Bradford to 3.16 mi E of Bradford
- Cause
- Planned Dam Release
- Reported by
- Official NWS Observations
- Coordinates
- 35.438, -91.390
Flood control releases from Bull Shoals and Norfork Dams in the upper White River basin caused minor flooding along the lower White River in the Augusta reach of the river. The river remained above flood stage throughout the month of June. Primary impact was to the row crop agricultural community with portions of the Taylor Bay bottoms flooded or isolated by high water. Dollar damages were reported in May totals.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 1, 20082 deaths · 1 event
- Flooding in Iowa, June 1 to 30, 2008$1.1 billion · 21 events
- Flooding in Iowa, June 1 to 25, 2008$310 million · 14 events
- Flooding in Indiana, June 1 to 20, 2008$130 million · 4 events
- Hail and Damaging Winds in Arkansas, June 1, 2008$3.9 million · 65 kt wind · 55 events
- Flash Flooding and Hail in Oklahoma, June 1, 2008$307,000 · 2.75 in hail · 59 events
- Hail and Damaging Winds in Mississippi, June 1, 2008$885,000 · 1.5 in hail · 31 events
- Flash Flooding and Flooding in Iowa, June 1 to 3, 2008$582,000 · 1.25 in hail · 35 events
- Heat and Drought in Texas, June 1 to 20, 2008$900,000 · 24 events
- Flooding in Nebraska, June 1 to 21, 2008$400,000 · 8 events
- Flash Flooding and Hail in Arkansas, June 1, 20081 injured · $93,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Mississippi, June 1, 2008$121,000 · 50 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107611, 107614.